Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 10:48 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 10:48 PM EDT (02:48 UTC)
- Expired
- Jul 8, 2014, 11:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS51 KALY 090248
SVRALY
CTC005-NYC027-090345-
/O.NEW.KALY.SV.W.0081.140709T0248Z-140709T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1048 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF PAWLING...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
* UNTIL 1145 PM EDT
* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PAWLING TO 12 MILES SOUTH OF
MAHOPAC...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINGDALE AND PAWLING BY 1055 PM EDT...
GAYLORDSVILLE AND MERWINSVILLE BY 1100 PM EDT...
KENT AND NEW MILFORD BY 1105 PM EDT...
NEW PRESTON BY 1110 PM EDT...
TORRINGTON...WOODBURY CENTER AND LITCHFIELD BY 1125 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4151 7339 4149 7345 4166 7351 4152 7353
4150 7377 4180 7384 4192 7364 4193 7290
4186 7295 4182 7294 4179 7301 4164 7298
4156 7310 4155 7315 4151 7316 4150 7331
4146 7331
TIME...MOT...LOC 0247Z 242DEG 41KT 4161 7367 4122 7370
$$
LFM/SND1 follow-up statement
912
WWUS51 KALY 090321
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1121 PM EDT TUE JUL 8 2014
NYC027-090331-
/O.CAN.KALY.SV.W.0081.000000T0000Z-140709T0345Z/
DUTCHESS NY-
1121 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR DUTCHESS COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4151 7339 4149 7345 4168 7349 4177 7349
4192 7348 4193 7290 4186 7295 4182 7294
4179 7301 4164 7298 4156 7310 4155 7315
4151 7316 4150 7331 4146 7331
TIME...MOT...LOC 0321Z 242DEG 41KT 4179 7321 4140 7324
$$
CTC005-090345-
/O.CON.KALY.SV.W.0081.000000T0000Z-140709T0345Z/
LITCHFIELD CT-
1121 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR LITCHFIELD COUNTY...
AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 8 MILES SOUTH OF ROXBURY FALLS...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 7 MILES SOUTH
OF SOUTHBURY...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BURRVILLE...NEWFIELD...WINCHESTER CENTER AND WATERTOWN BY 1130 PM
EDT...
MOOREVILLE...WINSTED...TERRYVILLE AND TOWN HILL BY 1135 PM EDT...
BARKHAMSTED AND BEECH ROCK BY 1140 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4151 7339 4149 7345 4168 7349 4177 7349
4192 7348 4193 7290 4186 7295 4182 7294
4179 7301 4164 7298 4156 7310 4155 7315
4151 7316 4150 7331 4146 7331
TIME...MOT...LOC 0321Z 242DEG 41KT 4179 7321 4140 7324
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:30 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 9:30 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 930 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 930 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. THE OVERALL ENVIRONMENT WAS SLOWLY BECOMING LESS FAVORABLE FOR SEVERE IN THAT INSTABILITY HAS LOWERED TO ABOUT 1500 J/KG (COMPARED TO EARLIER WHEN IT WAS 2500 J/KG). THE 0-6KM BULK SHEAR OFF OF SPC/S HOME PAGE HAD LOWERED TO ABOUT 40 KTS...COMPARED TO EARLIER VALUES OF 40KTS. THAT SAID...THERE ARE STILL SEVERAL ONGOING WARNING OUT FOR BOWING ELEMENTS TO NORTH AND JUST TO THE SOUTH OF THE CAPITAL REGION. IT LOOKS AS IF THESE COULD BE THE LAST SEGMENTS TO BE WARNED ON ON THE LEADING EDGE OF THE LINE...AS THE PRECIPITATION ON THE WESTERN FLANK OF THE LINE LOOKS MORE STRATIFORM IN NATURE. LOOK FOR THE LINE TO CONTINUE TO WORK INTO THE CAPITAL REGION AND POINTS EAST BUT LIKELY WEAKENING A LITTLE WITH TIME. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST OF OUR REGION. THE SEVERE THUNDERSTORM WATCH SHOULD BE OVER BY THEN. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WAS IMPACTING KGFL WITH WIND GUSTS TO 39KTS AND ABOUT TO IMPACT KALB. THE SOUTHERN BOW COULD REACH KPOU AND KPSF BY 02Z. THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. WE DID HOWEVER PLACE MVFR MIST AT KGFL AND KPSF AFTER 04Z. IF ANY OF TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO RETHINK THIS SCENARIO. SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST THINKING. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL THROUGH AND AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY SPECIFIC TAF. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jul 8, 10:11 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1011 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG RED HOOK 42.00N 73.88W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400332
BEWLocal storm report, Jul 8, 10:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG MILAN 41.95N 73.79W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400333
BEWSpecial weather statement, Jul 8, 10:17 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1017 PM EDT TUE JUL 8 2014
VTZ013>015-090315-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
1017 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF POWNAL...OR
ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR...
BENNINGTON BY 1025 PM EDT
WILMINGTON BY 1045 PM EDT
6 MILES SOUTH OF WEST WARDSBORO BY 1050 PM EDT
NEWFANE AND TOWNSHEND BY 1100 PM EDT
PUTNEY BY 1110 PM EDT
WESTMINSTER BY 1115 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4274 7247 4276 7328 4302 7326 4331 7289
4331 7283 4326 7281 4323 7270 4324 7245
4312 7243 4308 7243
TIME...MOT...LOC 0217Z 251DEG 40KT 4283 7330
NASLocal storm report, Jul 8, 10:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1018 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG FONDA 42.95N 74.37W
07/08/2014 MONTGOMERY NY PUBLIC
TREE ON WIRES AT 20 EAST MAIN STREET
&&
EVENT NUMBER ALY1400334
BEWLocal storm report, Jul 8, 10:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1026 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG RANDALL CORNER 43.21N 73.79W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
2 TREES DOWN ON SPIRE FALLS ROAD
&&
EVENT NUMBER ALY1400335
BEWLocal storm report, Jul 8, 10:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1034 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG NEW LEBANON 42.47N 73.39W
07/07/2014 COLUMBIA NY 911 CALL CENTER
TREES DOWN
0708 PM TSTM WND DMG WAPPINGERS FALLS 41.60N 73.92W
07/07/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0710 PM TSTM WND GST HOOSICK FALLS 42.90N 73.35W
07/07/2014 E65 MPH RENSSELAER NY TRAINED SPOTTER
TREE LIMBS DOWN
0710 PM HAIL HOOSICK FALLS 42.90N 73.35W
07/07/2014 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
0717 PM TSTM WND DMG DALTON 42.47N 73.16W
07/07/2014 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN
0724 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/07/2014 BERKSHIRE MA TRAINED SPOTTER
TREES AND WIRES DOWN
0725 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/07/2014 BERKSHIRE MA FACEBOOK
TREES DOWN ON CARS
0733 PM TSTM WND DMG NEW MILFORD 41.59N 73.41W
07/07/2014 LITCHFIELD CT LAW ENFORCEMENT
TREES DOWN
0712 PM TSTM WND DMG 1 NNE NORTHWOOD 43.36N 75.06W
07/08/2014 HERKIMER NY AMATEUR RADIO
TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
ROAD
0732 PM TSTM WND DMG SCHUYLER CORNERS 42.90N 75.00W
07/08/2014 HERKIMER NY 911 CALL CENTER
TREE BLOCKING ROAD
0736 PM TSTM WND DMG POLAND 43.23N 75.06W
07/08/2014 HERKIMER NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN COUNTYWIDE...TREE AND
WIRES ON HOUSE AND WIRES ON ROAD IN POLAND-NORWAY
0736 PM TSTM WND DMG NEWPORT 43.19N 75.02W
07/08/2014 HERKIMER NY 911 CALL CENTER
TREE DOWN AND ON FIRE
0745 PM TSTM WND DMG WEST WINFIELD 42.88N 75.19W
07/08/2014 HERKIMER NY FACEBOOK
TREES AND WIRES DOWN
0749 PM TSTM WND DMG CEDARVILLE 42.93N 75.11W
07/08/2014 HERKIMER NY FACEBOOK
TREES AND WIRES DOWN
0818 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
07/08/2014 MONTGOMERY NY PUBLIC
WIRES DOWN ON A HOUSE
0820 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
07/08/2014 HAMILTON NY TRAINED SPOTTER
3 TREES DOWN
0842 PM TSTM WND DMG 1 W BATCHELLERVILLE 43.21N 74.10W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
MULTIPLE TREES DOWN
0845 PM TSTM WND DMG 1 ENE TRIBES HILL 42.95N 74.28W
07/08/2014 MONTGOMERY NY PUBLIC
LIMBS DOWN ON WIRES JUST OFF MOHAWK ROAD
0845 PM TSTM WND DMG RANDALL 42.91N 74.44W
07/08/2014 MONTGOMERY NY PUBLIC
TREE DOWN ON ROUTE 5S BY ARGERSINGER ROAD
0848 PM TSTM WND DMG FONDA 42.95N 74.37W
07/08/2014 MONTGOMERY NY PUBLIC
TREE ON WIRES AT 20 EAST MAIN STREET
0857 PM TSTM WND DMG 1 NW ASHLAND 42.31N 74.34W
07/08/2014 GREENE NY 911 CALL CENTER
TREE DOWN PARTIALLY ON RESIDENCE
0900 PM TSTM WND DMG WINDHAM 42.31N 74.25W
07/08/2014 GREENE NY 911 CALL CENTER
TREES DOWN
0900 PM TSTM WND DMG HAGAMAN 42.97N 74.15W
07/08/2014 MONTGOMERY NY PUBLIC
TREE DOWN ON WIRES ON JONES ROAD
0905 PM TSTM WND DMG WAWARSING 41.76N 74.36W
07/08/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
0906 PM TSTM WND DMG NAPANOCH 41.75N 74.37W
07/08/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
0906 PM TSTM WND DMG RANDALL CORNER 43.21N 73.79W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
2 TREES DOWN ON SPIRE FALLS ROAD
0915 PM TSTM WND DMG 1 WNW GLENS FALLS 43.31N 73.66W
07/08/2014 WARREN NY FACEBOOK
PART OF TREE DOWN...12 INCH DIAMETER AT HARRISON AVE
AND CRANDALL ST
0916 PM TSTM WND DMG ACCORD 41.79N 74.23W
07/08/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
0923 PM TSTM WND GST WHITEHALL 43.56N 73.42W
07/08/2014 M68 MPH WASHINGTON NY FACEBOOK
0930 PM TSTM WND DMG LAKE VANARE 43.37N 73.80W
07/08/2014 WARREN NY TRAINED SPOTTER
TREES DOWN AND ROAD CLOSED...NORTHWOODS ROAD OFF ROUTE
9N
0940 PM TSTM WND DMG RED HOOK 42.00N 73.88W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0946 PM TSTM WND DMG MILAN 41.95N 73.79W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
0947 PM TSTM WND DMG 1 SSE RHINEBECK 41.92N 73.90W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400303 ALY1400309 ALY1400304 ALY1400305 ALY1400307
ALY1400306 ALY1400310 ALY1400308 ALY1400311 ALY1400315 ALY1400312
ALY1400316 ALY1400329 ALY1400330 ALY1400314 ALY1400313 ALY1400317
ALY1400318 ALY1400319 ALY1400334 ALY1400320 ALY1400324 ALY1400327
ALY1400323 ALY1400325 ALY1400335 ALY1400328 ALY1400326 ALY1400322
ALY1400321 ALY1400332 ALY1400333 ALY1400331
BEWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:20 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 55 min |
| Jul 8, 8:03 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 52 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 61 min |
| Jul 8, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 56 min |
| Jul 8, 8:41 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 64 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 62 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 37 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 8, 9:51 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 39 min |
| Jul 8, 10:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 62 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Jul 9, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 63 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | ALY | Schoharie | 48 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 27 min |
| Jul 9, 5:47 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 25 min |
| Jul 9, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 26 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 32 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 51 min |
| Jul 9, 6:45 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jul 9, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 60 min |
| Jul 9, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Jul 9, 7:18 PM EDT | Special Weather Statement | ALY | Rensselaer | 57 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.